Lg Cwd
icon-nav-help
Need Help

Submit your question to our team of health care professionals.

icon-nav-current-questions
Current Question

See what's on the mind of the community right now.

icon-conf-speakers-at-a-glance
Meet the Team

Learn more about our world-renowned team.

icon-nav-archives
DTeam Archives

Review the entire archive according to the date it was posted.

icon-question-mark
January 29, 2003

Hypoglycemia

Question from Guelph, Ontario, Canada:

A few days ago, my nine year old son, diagnosed with type 1 diabetes six years ago, had a seizure in the middle of the night. (He had one other seizure two years ago.) We were alerted to the seizure by his shouting, and when we entered his room, he was shaking uncontrollably and completely unaware of us. We have a glucagon kit, but both times we gave him a glass or orange juice instead of trying the glucagon because we are so used to doing that when his sugar is low. If this happens again, is it better to go directly to the glucagon or should we try getting him to drink juice first?

Answer:

Children in the middle of a seizure can choke on food or fluids if they are used to correct a severe low blood sugar. It would be more appropriate in a case such as this to use your Glucagon Emergency Kit.

MSB